72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole - extremely painful lips

9 REPLIES 9
Meri
Member

Re: Letrozole - extremely painful lips

I had allergic reaction to Tamoxifen, sore mouth and my lady bits very sore and swollen, constant tummy problems.

 

It was same rare allergic reaction you mention.

 

I had it with anti epileptic drugs too.

 

But if its allergy its gets worse and worse.

 

I have started Letrozole and note dry mouth now.

 

It is hard to know whats hormone related or not.

Pam.Texan
Member

Re: Letrozole - extremely painful lips

I have news. I took Letrizole after double mastectomy and suffered burning swollen lips top and bottom. I came off Letrizole for implant surgery and symptoms stopped. I went back on a week after second surgery and within a week symptoms were back with a vengeance. I complained to my Oncologist who was clueless. I mentioned it to my breast surgeon and she said it was Stevens-Johnson syndrome. VERY DANGEROUS (Google it). My surgeon was was so concerned she said even the twin drug to Letrizole could be dangerous to me for same reason. I have since refused all drugs and am using grape seed extract and DIM which does the same thing but singles out bad estrogen and flushes them out while allowing good estrogen to continue to protect bones and heart. My dentist prescribed: Clotrimazole and Beta methasone cream, 1%/0.05% for a topical for lips. I as well as all of you should bring this to the attention of anyone who will listen and report to the FDA.
jcon130
Member

Re: Letrozole - extremely painful lips

Hi 

just to tell you there is a lip balm called carmex, my daughter uses it all the time

hope this  helps. Try the tub not the tube 

hugs janet  xxx

Tamaki999
Member

Re: Letrozole - extremely painful lips

Thank you so much for your message Margaret. I will give Snowfire a try, although in the last couple of weeks I have been having results with Burt's Bees lip balm. I do have to apply it all the time, but it is providing great relief at the moment....long may it continue.
Best wishes,
Pip
maggiemay48
Member

Re: Letrozole - extremely painful lips

Pip - meant to say that I've been using 'Snowfire' which I got from Boots. It's an oldfashioned treatment that was used in the 1950s and I found it by chance after a talk about 'the good old days' with some older work colleagues and was told you could still buy it. It's produced by William Ransom & Son,Bradford. www.williamransom.com
It's described as 'a solid emollient ointment for dry skin' and comes in a stick about the height of a tube of Lypsil but twice the diameter. Cost about £2 the last one I bought. Says it's for hands or feet, but I've always used it as a lip salve.
maggiemay48
Member

Re: Letrozole - extremely painful lips

Hi Pip - I was really interested to read your post. I've been on Letrizole since August last year and am having similar problems with my lips. I'm prone to cold sores in the winter, but for a few months now I've had really sore lips. Very dry - nothing seems to make much difference - with small ulcers that take forever to heal. I no sooner get rid of one than another appears! I just put it down to the cold winter weather and hoped it would go away again in due course. No problems with dry skin.

Let me know how you get on. Hope it improves for you soon.
Margaret
Tamaki999
Member

Re: Letrozole - extremely painful lips

Thanks so much for your reply hazelmary. I am interested to know what you used to treat the symptoms you had to do with your lips? It says on the leaflet that comes with the drug that swollen lips is a side affect. At this point in time I really want to find a treatment that will in alleviate the pain but have not managed to find anything so far.
Best wishes, Pip
hazelmary
Member

Re: Letrozole - extremely painful lips

 

I had a problem similiar to yours starting about 6 months after starting Letrozole and I also had a dry mouth.

 

After many visits to my GP, chats with my Onc(didn't really want to know) I was referred to a Oral clinic at my local hospital and was diagnosed with Burning Mouth Syndrome. If you look it up on the net it can be caused by a lack of Oestrogen and 1 in 3 menopausal women are diagnosed with it. There is no cure, just a treatment of symptons. I have now finished Letrozole after 5 years and it is slowly getting better.

 

Hopefully your problem isn't this and your lips improve soon. 

drdspg
Member

Re: Letrozole - extremely painful lips

I haven't heard of this but sounds like you should be referred to a dermatologist.

Tamaki999
Member

Letrozole - extremely painful lips

Hello,

I am taking Letrozole and have been for 18 months now. In the last two months my lips have become more and more painful and I have sore dry patches on my face. Despite using Vaseline, then Lypsil, neither of which worked, I am now using papaya cream which I have to put on every hour and it dries out and gets really sore within that time. My specialist had never heard of this happening to anyone so was not much help.

Has anyone else suffered from this and found anything that alleviates the pain?

Thank you for your time.

Pip